MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse.After the radiesse injection, the patient experienced an occlusion.The outcome of the event was unknown.Follow-up information was received on 28-dec-2025: the event term occlusion was renamed to occlusion of the left transverse facial artery and the coding remained unchanged.The patients' initials, date of birth, age, and gender (female) were provided.The patient was 41 years old at the time of the event.The patient was injected subcutaneously with a total of 2 ml of radiesse, into the temples, zygoma, pre-auricular (reported as pre-aurric), jawline (off label use of device), and nasolabial folds, on (b)(6) 2025.Batch number was reported as a00151100 (expiry date 15-may-2027).The batch record review was received and the lot number for radiesse was confirmed as a00151100 (expiry date 15-may-2027).A lot search in the global safety database was conducted.Two syringes of radiesse were diluted with 1.5 ml bacteriostatic normal saline (reported as bns), (product preparation issue, off label use of device) each in a 1:1 ratio and injected with a 25 gauge 2 cannula.The cannula was aspirated and a retrograde injection of approximately 0.2-0.3 ml of radiesse was performed from the left zygoma down the pre-auricular space in the superficial subcutaneous tissue.Previous aesthetic treatments included filler, lasers, sculptra, facials, and neuromodulators over the years with no complications.The patient previously had sculptra and filler in the areas treated with radiesse.The patient's medical history, allergies and concomitant medication were reported as none.On (b)(6) 2025, after the radiesse injection, the patient experienced an occlusion of the left transverse facial artery.Immediately after the injection, she formed a hematoma (inferior to zygoma).A blanching of skin was observed, with a sluggish capillary refill.Pressure was applied to flatten the hematoma.After compression, the area became flat and blanching was no longer noted.Capillary refill was under 3 seconds, but it was delayed compared to her unaffected side.Bacteriostatic normal saline was injected with a needle to further dilute radiesse, massage was performed and a heat pack was applied for 15 minutes.The patient had significant bruising from the hematoma and massage and was instructed to return same day for reassessment.She was monitored over several days.On (b)(6) 2025, reported as on the next day, the patient was injected with hylenex.Bruising was present, and capillary refill was under 3 seconds (but slow compared to her unaffected side).The patient was instructed to continue heat/massage, take aspirin, and continue to provide updates.On (b)(6) 2025, the patient was seen again.Skin coloring improved, no reticular pattern was noted, but skin was dry/flaky.There were no signs of pustules.On (b)(6) 2025, on day 4, she displayed a reticular pattern and skin began to slough off.The patient was in contact with the medical director and planned to do hyperbaric chamber to heal skin.No relevant laboratory test was performed and the patient was not hospitalized.She received an order for ultrasound, but was denied, as the clinic stated they did not have a protocol for facial arteries.Corrective treatment also included over the counter (otc) aspirin and prescribed prednisone.The treatment was necessary to accelerate recovery.The outcome of the event was reported as resolving (changed from unknown).In the opinion of the reporter, the event was related to radiesse, and there was an intra-arterial injection into the left transverse facial artery (tfa).Therefore, the causality was changed from reasonable possibility/suspected to related.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of vascular occlusion was assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 28-dec-2025: the batch record review for radiesse, lot a00151100, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00151100) and no similar events were noted.Off label use of device and product preparation issue were added.The outcome of the event was reported as resolving.In the opinion of the reporter, the event was related to radiesse.The reported hematoma, blanching, bruising, skin coloring, skin was dry/flaky/skin began to slough off, and reticular pattern are considered to be symptoms of vascular occlusion and therefore were not coded.Off label use of device and product preparation issue were coded only for formal reasons.Injections into the temples, zygoma, pre-auricular, and jawline are no approved indications for radiesse in us.Dilution of radiesse with bacteriostatic normal saline for injection into the temples, zygoma, pre-auricular, nasolabial folds, and jawline is not approved based on the currently valid us instructions for use leaflet of radiesse.Causality for the event remains unchanged as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key23933418
Report Number3013840437-2025-00183
Device Sequence Number13168545
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3270515A00151100Z
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8071M0K2
Device Lot NumberA00151100
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2025
Initial Report FDA Received Date12/31/2025
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age41 YR
Patient SexFemale